Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Can 'Micronor' cause light headedness and should it be continued when having high BP?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
Have been taking micronor for a month. I have recently been feeling light headed at times and it is particularly bad today. Could this be related to micronor? I have previously been on a different XXXXXXX pill (to regulate periods and reduce pain, not as a contraceptive) and had to stop it due to high blood pressure. Should I continue to take it? As it is nearly Christmas I won't be able to see my GP until the end of the week.
Posted Sun, 12 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Haseena Hamdani 4 hours later
Brief Answer: Yes, it could b due to Micronor. Detailed Answer: Hi, Welcome to XXXXXXX Micronor contains progesterone. It should be given with special precautions in those patients who have risk of hypertension and any vascular Disease. All XXXXXXX pills contain progesterone. There is a history of stopping XXXXXXX pill previously due to High Blood Pressure. You have mentioned about Depression also in medical history. Depression is also one of the relative contraindication for progesterone Pills. Depression itself, and medicines to control depression can also cause headache. I hope you have done Thyroid function tests, to rule out Depression and bleeding irregularity due to Hypothyroidism. It is better you stop Micronor tablets, but you should expect withdrawl bleeding once you stop your pills. Once you get assess to Doctor, you must take advise of patient. Your Doctor would be able to rule oout actual cause of headache, and will best advise you for alternatives for Micronor, in case he or she confirms the pills as a cause of headache . You are welcome for any further query. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor